Post Citalopram – The View from Over Here

I’m not sure if there is anyone out there but just in case anyone is following this with possible interest for themselves, I thought I should report back on my progress since my last post.

After coming off citalopram completely nearly 5 weeks ago I have been through a horrible phase of dizziness and ‘juddering’ vision. However I am pleased to report that after 4 weeks this unpleasant sensation began to fade and for the last couple of days I have actually got to the point of forgetting all about it. Apart from mild bouts of prickly skin sensations, the only other noticable physical side effect has been rapid weight gain. Contrary to many people’s experiences, I lost a lot of weight when I was ill and even more while on the medication. Sadly I have just experienced the most accelerated weight gain of my life but compared to the mental hell I have been through over the past year I am trying to put that in perspective.

Mentally – all quiet on the western front so far in terms of my OCD ‘voice’ and panic attacks, which have remained largely at bay. I did have a couple of days where I plumetted into a very dark and depressive hole but my mood lightenened equally rapidly.

I am noticing that I have started to dwell a bit more on the actual trauma I went through when I had my ‘breakdown’.  I now catch myself feeling embarrassed when I remember certain aspects of my behaviour when I completely ‘lost it’ and ended up spending several nights in a psychiatric unit. In a way this may be a positive sign. When I was very ill, it so engulfed me that I was right in the middle of the experience and completely indifferent to its place in the larger picture of my life or how it might be viewed by others. It is only now that I have travelled on from the episode that I am able to look at it properly and see how big and convoluted it was. I just need to be very careful that I am not so busy looking back over my shoulder that I forget to look ahead at all the possibilities my life still has to offer me.

About these ads
This entry was posted in Uncategorized and tagged , , , , , , , . Bookmark the permalink.

2 Responses to Post Citalopram – The View from Over Here

  1. 71 & Sunny says:

    Yes, your life does have lots of possibilities in the future! So important to remember that.

    I’m glad to hear you are doing well since coming off your medication. I have also gained a lot of weight, but in my case, it has been since I was put on meds. But, like you, I’m looking at the big picture. I hate weighing more, but I feel tremendously better and I’ve got my life back so I’ll just have to figure out how to deal with the weight gain.

    Hope you continue to do well. Best wishes!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s